MAUDE Adverse Event Report: PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIMSTR
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a medical procedure in the internal carotid artery using a px slim delivery microcatheter (px slim), penumbra coil 400 (pc400), and a benchmark bmx 81 access system (bmx81).During the procedure, while attempting to advance a pc400, the physician felt something.Therefore, the physician decided to remove the px slim and the pc400.Upon removal, the px slim was noticed to be fractured into two pieces at the proximal end.It was reported that the pusher assembly of the pc400 had bridged between the two fractured pieces of the px slim allowing the physician to remove the pc400 intact and the px slim together.It was also reported that the decision was made to not use the removed pc400 and there was no damage noted to the pc400.The procedure was completed using a new px slim, a new pc400, and the same bmx81.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Additional Manufacturer Narrative
Evaluation of the returned px slim confirmed that the catheter was fractured.This typically occurs if the px slim is advanced against resistance and becomes kinked.Subsequently, if the device is further manipulated the kink may worsen to a fracture.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PX SLIM DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key17106370
Report Number3005168196-2023-00275
Device Sequence Number14179570
Product Code DQY
UDI-Device Identifier00814548016443
UDI-Public814548016443
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K100826
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2026
Device Catalogue NumberPXSLIMSTR
Device Lot NumberF00005561
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2023
Supplement Date Received by Manufacturer06/09/2023
Initial Report FDA Received Date06/12/2023
Supplement Report FDA Received Date06/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005